Colorado, 2012

High Wind in Colorado, February 28 to 29, 2012

February 28 to 29, 2012 · NWS PUB · 13 events in 13 counties and zones

A strong upper level disturbance produced high winds over the eastern mountains and plains. with the highest measured gust of 72 mph occurring northeast of Pueblo near the airport.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong upper level disturbance produced high winds over the eastern mountains and plains. Winds gusted from 60 mph to 70 mph...with the highest measured gust of 72 mph occurring northeast of Pueblo near the airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 28, 7:47 AM MST, 13 minutes earlier.

Area forecast discussion, Feb 28, 7:47 AM MST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
747 AM MST TUE FEB 28 2012

.UPDATE...

UPDATED THE FCST EARLIER THIS MORN TO ADD A STRING OF SNOW
ADVISORIES FOR THE ERN SLOPES OF THE CENTRAL MTS. HAVE GOTTEN REPORTS
OF 5-10 INCHES FOR LOWER ELEVATIONS OF THE SNA JUANS...AND BASED ON
THE FEW OPERATING WEB CAMS IT LOOKS LIKELY THAT HIGHER ELEVATIONS
ARE GETTING TO THE 1-2 FT RANGE...SO INCREASED SNOW AMTS ACCORDINGLY.
ALSO ADDED LAKE COUNTY AND HIGHER ELEVATIONS OF CHAFFEE COUNTY TO THE
ADVISORIES...WITH REPORTS OF HEAVY SNOW FROM THE UPPER ARKANSAS.

WIND EVENT STILL LOOKS ON TRACK FOR THIS AFTERNOON. WINDS NOW
INCREASING TO THE 30-40 MPH RANGE OVER THE ERN SLOPES...AND THIS
SHOULD START MOVING OVR THE PLAINS IN A COUPLE HOURS. ROSE

&&

.PREV DISCUSSION... /ISSUED 347 AM MST TUE FEB 28 2012/

SHORT TERM...
(TODAY AND TONIGHT)

..DAMAGING WINDS FOR THE PLAINS TODAY...
..MOUNTAIN SNOWS CONTINUE OVER THE DIVIDE...

BUSY SHIFT OF WEATHER THIS MORNING...AS A STRONG WINTER SYSTEM MOVES
INTO THE 4 CORNERS REGION. THIS LOW WILL MOVE QUICKLY INTO NE CO AND
THEN THE DAKOTAS TONIGHT...BUT WILL BE THE SOURCE FOR SOME HIGH
IMPACT WX TODAY FOR MUCH OF SE CO.

FIRST...THE SNOW WILL CONTINUE FOR THE CONTDVD. AS OF 330 AM...A
WIDE SWATCH OF MDT ECHOES ON WSR IS OVR THE WRN PORTION OF CO...AND
THIS WILL CONTINUE TO PROVIDE MDT TO HEAVY SNOW FOR THE PASSES
THROUGH THIS AFTERNOON. CHAIN LAWS IN EFFECT FOR WOLF CREEK
ALREADY...WHERE SNOW TOTALS HAVE LIKELY ALREADY EXCEEDED A FOOT.
CONDITIONS FARTHER N ARE NOT TOO BAD YET...BUT WILL NOT GET ANY
BETTER TODAY AS WINDS SHIFT WWD. EXPECT ANOTHER 2-4 INCHES OR MORE
OF SNOW ACCUMULATION BEFORE THINGS START WINDING DOWN LATER TODAY.
CURRENT WSW LOOKS ON TARGET SO NO CHANGES FOR THE MORNING PACKAGE.
OVR THE PLAINS...PRECIP LOOKS UNLIKELY BUT LEFT LOW/ISOLD POPS FOR A
FEW SHOWERS OVR THE FAR ERN PLAINS AND HIGHER TRRN.

MORE COMPLICATED CONCERN IS THE WIND POTENTIAL FOR THE ERN PLAINS
TODAY. LATEST GUIDANCE SHOWS SLIGHTLY STRONGER WIND POTENTIAL FOR
THE AREA ENCOMPASSED BY THE PREVIOUSLY ISSUED WATCH. SO...NO QUALMS
ABOUT UPGRADING TO A WARNING FOR THIS AREA. EXPECT W WINDS TO GET
QUITE STRONG THIS AFTERNOON...WITH WIDESPREAD GUSTS OF 60 MPH OR
GREATER. EVEN SUSTAINED WINDS COULD BE IN THE 30-40 MPH RANGE FOR AN
EXTENDED PERIOD THIS AFTERNOON. GREATEST THREAT APPEARS TO BE OVER
THE SRN I-25 CORRIDOR...ESPECIALLY THE GAP FLOW OR WIND PRONE AREAS
S OF CO CITY. WITH A 100 KT H5 JET STREAK MOVING THRU SE CO THIS
AFTERNOON...AND GOOD VERTICAL MIXING...EXPECT VERY STRONG WINDS.
HIGH PROFILE VEHICLES WILL BE VERY VULNERABLE TODAY OVR THE N-S
ROADWAYS SUCH AS I-25.

COMPLICATIONS BEGIN LATER THIS AFTERNOON...AS THE WIND EVENT
TRANSITIONS FROM A BRUTE FORCE...WIDESPREAD WIND EVENT TO MORE OF A
MT WAVE SCENARIO. XSECTIONS OVR THE SANGRES...WETS...AND RAMPARTS
SHOW QUITE A BIT OF REVERSE SHEAR DEVELOPING AFTER 03Z TONIGHT...AND
PEAKING BY 09Z BEFORE WINDS DIMINISH WED MORNING. STRONGLY
CONSIDERED GOING WITH AN EXTENDED HIGH WIND WARNING FOR EL
PASO...ERN TELLER AND ERN FREMONT LATE THIS AFTERNOON THRU TONIGHT.
HOWEVER...BY HIGH WIND CRITERIA THE WIND DO NOT LOOK QUITE STRONG
ENOUGH TO GO WITH A WARNING. ALSO...THE POTENTIAL FOR HIGH WINDS IS
NOT AS HIGH OR WIDESPREAD AS IT IS FARTHER TO THE S AND CLOSER TO
THE UPPER JET. DAY SHIFT WILL HAVE TO KEEP A CLOSE EYE ON WIND
POTENTIAL OVR THE ERN SLOPES LATER TODAY...AND IF NECESSARY SHORT
FUSED WARNINGS MAY BE NEEDED. SUSPECT THERE WILL BE SOME ISOLD
DAMAGING GUSTS TONIGHT...BUT TOUGH TO PIN DOWN EXACTLY WHERE OR WHEN
THEY MIGHT OCCUR. 4KM WRF AND 12KM NAM BOTH SHOW GOOD POTENTIAL FOR
DOWNSLOPE WINDS TONIGHT...HOWEVER.

LAST...AND PROBABLY LEAST...THE TEMPS TONIGHT WILL BE HIGHLY
DEPENDENT ON WINDS. HAVE BUMPED UP TEMPS OVR THE ERN SLOPES
ESPECIALLY...BUT ALSO KEPT ALL OF THE MIN TEMPS TONIGHT ON THE LOW
SIDE OF GUIDANCE...AS WINDS SLOWLY RAMP DOWN. 44

LONG TERM...
(WEDNESDAY THROUGH MONDAY)

DRY WESTERLY FLOW WL BE OVR THE AREA ON WED...WITH HIGH TEMPS
BEING ABOVE NORMAL OVER THE SERN PLAINS AND AROUND NORMAL IN THE
SAN LUIS VALLEY. AN UPR TROF WL MOVE INTO WRN AREAS WED
NIGHT...BRINGING SOME SNOW TO THE CONTDVD...WITH THE BEST CHANCES
BEING OVR THE SAWATCH AND MOSQUITO RANGES. IT ALSO LOOKS LIKE
THERE COULD BE SOME STRONG WESTERLY WINDS ALONG AND ADJACENT TO
THE EASTERN MTS WED NIGHT AND THU MORNING...KEEPING TEMPS MILD IN
THESE AREAS. A STRONGER UPR TROF WL AFFECT THE AREA THU AND THU
NIGHT. AS MSTR INCREASES ACRS THE CONTDVD FOR THU AND THU NIGHT
SNOW WL INCREASE...WITH SEVERAL INCHES BEING LIKELY. THERE WL ALSO
BE A CHANCE FOR SOME SNOW OVR THE EASTERN MTS AS WELL...BUT
ACCUMULATIONS SHOULD BE LIGHT. WITH THE PASSAGE OF THE UPR
TROF...A COLD FRONT WL MOVE SOUTH THRU THE SERN PLAINS LATE THU
NIGHT AND EARLY FRI...WITH PCPN FORECAST TO DEVELOP BEHIND THE
FRONT. THE NAM SHOWS THE PCPN OVR THE SERN PLAINS MAINLY OCCURRING
DURING THE MORNING HOURS. THE GFS IS SIMILAR...BUT KEEPS SOME PCPN
ALONG THE SRN BORDER AND SERN FOOTHILLS THRU THE AFTERNOON ON FRI
WITH THE UPSLOPE WINDS IN THESE AREAS. IN THE WAKE OF THE
FRONT...TEMPS WL BE COOLER AND GENERALLY BELOW NORMAL. LIGHT PCPN
LOOKS LIKE IT WL CONTINUE THRU THE DAY FRI ALONG THE CONTDVD IN
THE MOIST NW FLOW BEHIND THE UPR TROF.

THE UPR FLOW THEN LOOKS LIKE IT WL BE NORTHWESTERLY FRI NIGHT
THROUGH SUNDAY...WITH CHANCES FOR SOME LIGHT SNOW OVER THE CENTRAL
CO MTS THRU MUCH OF THIS PERIOD...WHILE THE REST OF THE FORECAST
AREA SHOULD BE DRY. TEMPS WL BE WARMER SAT AND SUN...WITH HIGHS
BEING AROUND OR A LITTLE ABOVE NORMAL BY SUN. MON AN UPR RIDGE
MOVES OVR THE AREA AND THE FLOW BECOMES MORE WESTERLY AND DRY.

AVIATION...

FIRST CONCERN TODAY WILL BE THE POTENTIAL FOR LOW CIGS AT KPUB AND
KCOS. BASED ON THE MOST RECENT GUIDANCE AND OBS...POTENTIAL LOOKS
LOWER THAN IT HAD PREVIOUSLY LOOKED...SO HAVE RAISED CIGS A BIT IN
THE TAFS. HOWEVER...THERE IS STILL SOME POTENTIAL FOR IFR-MVFR CIGS
UNTIL ABOUT 15-16Z. WINDS WILL QUICKLY DISSIPATE ANY LOW CLOUDS
AFTER THAT POINT. MAIN CONCERN TODAY WILL BE STRONG W WINDS FOR ALL
THE TAF SITES...ESPECIALLY FROM 18Z-00Z. EXPECT GUSTS TO BE HIGHEST
AT KPUB...POSSIBLY NR 60 MPH LATER TODAY...BUT PROBABLY SOME STRONG
WINDS IN THE 35-50 MPH RANGE FOR KCOS AND KALS AS WELL.
TONIGHT...THERE WILL ALSO BE THE POTENTIAL FOR MT WAVE ACTIVITY AND
SVR TB OVR THE ERN SLOPES OF THE RAMPARTS...WETS AND SANGRES. WINDS
SHOULD QUIET DOWN BY SUNRISE WED. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR COZ086>089-093-094-097>099.

WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR COZ059-
061.

WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR COZ058-060.

WINTER STORM WARNING UNTIL 6 PM MST THIS EVENING FOR COZ066-068.

WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING FOR COZ064-
065-067.

&&

44/28
Hazardous weather outlook, Feb 28, 7:06 AM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
706 AM MST TUE FEB 28 2012

COZ058>089-093>099-291415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
706 AM MST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW WILL CONTINUE TODAY OVER THE CONTINENTAL
DIVIDE. AN ADDITIONAL 4 TO 8 INCHES OF ACCUMULATION WILL BE
POSSIBLE AT PASS LEVEL THROUGH THIS EVENING. LIGHT SNOW
ACCUMULATIONS OF ONE TO THREE INCHES WILL ALSO BE POSSIBLE ACROSS
THE EASTERN MOUNTAIN RANGES AND ADJACENT PLAINS.

STRONG TO DAMAGING WINDS ARE EXPECTED TODAY ACROSS THE SOUTHEAST
PLAINS. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON OVER THE
INTERSTATE 25 CORRIDOR SOUTH OF PUEBLO. WEST WINDS ACROSS THE PLAINS
ARE EXPECTED TO BE IN THE 35 TO 45 MPH RANGE...WITH OCCASIONAL GUSTS
FROM 55 TO 65 MPH. HIGH PROFILE VEHICLES WILL BE PARTICULARLY
SUSCEPTIBLE TO STRONG CROSS WINDS ALONG NORTH-SOUTH ROADWAYS
SUCH AS INTERSTATE 25.

THERE IS ALSO THE POTENTIAL FOR ISOLATED STRONG TO DAMAGING WIND
GUSTS THIS EVENING AND TONIGHT ACROSS THE EASTERN SLOPES OF THE
RAMPART RANGE AND WET MOUNTAINS...WEST OF INTERSTATE 25. STAY
TUNED FOR THE LATEST FORECASTS REGARDING THIS POTENTIAL HIGH WIND
EVENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL INCHES OF SNOW ACCUMULATION WILL BE LIKELY THURSDAY AND
THURSDAY NIGHT...OVER THE SAWATCH AND MOSQUITO RANGES AND OVER THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AS A WEATHER SYSTEM
MOVES OVER THE STATE. THE EASTERN MOUNTAINS MAY SEE SOME LIGHT
SNOW ACCUMULATIONS THURSDAY NIGHT AND FRIDAY. SOME AREAS OF THE
SOUTHEAST PLAINS MAY SEE SOME LIGHT SNOW ACCUMULATIONS LATE
THURSDAY NIGHT AND EARLY FRIDAY...IN THE WAKE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHEAST COLORADO TODAY AND TONIGHT.

44/28

In the hours before

Local storm report, Feb 28, 6:36 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     SNOW             2 W SOUTH FORK          37.67N 106.65W
02/28/2012  M10.0 INCH       RIO GRANDE         CO   TRAINED SPOTTER

            OVERNIGHT ACCUMULATION. STILL SNOWING.

&&

RMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 high wind. Local standard time, as filed.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
February 28, 8:00 AM MST to 8:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

High Wind, Crowley County

When
February 28, 10:00 AM MST to 4:00 PM MST
Where
Crowley County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.327, -103.785 (the zone’s center; the record gives no point)

High Wind, La Junta Vicinity / Otero County

When
February 28, 10:00 AM MST to 4:00 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

High Wind, Eastern Las Animas County

When
February 28, 10:00 AM MST to 4:00 PM MST
Where
Eastern Las Animas County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Bent County

When
February 28, 10:00 AM MST to 4:00 PM MST
Where
Bent County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
February 28, 10:00 AM MST to 4:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
February 28, 10:00 AM MST to 4:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

High Wind, Western Kiowa County

When
February 28, 11:00 AM MST to 4:00 PM MST
Where
Western Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Eastern Kiowa County

When
February 28, 11:00 AM MST to 4:00 PM MST
Where
Eastern Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
February 28, 1:00 PM MST to 4:00 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
February 28, 1:00 PM MST to 7:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
February 29, 1:00 AM MST to 5:00 AM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mariner
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
February 29, 1:00 AM MST to 5:00 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366657, 366659, 366660, 366661, 366664, 366665, 366666, 366662, 366663, 366656, 366658, 366653, 366655.